Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 370, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 31, 2020, 6:09 PM CDT for Osage County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2020, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 31, 2020, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WUUS54 KTSA 312309
SVRTSA
OKC113-010000-
/O.NEW.KTSA.SV.W.0370.200831T2309Z-200901T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
609 PM CDT Mon Aug 31 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 700 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located over Pearsonia,
moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sunset Lake... Pearsonia...
LAT...LON 3671 9658 3686 9658 3696 9627 3672 9621
TIME...MOT...LOC 2309Z 250DEG 5KT 3680 9646
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
670
WWUS54 KTSA 312329
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
629 PM CDT Mon Aug 31 2020
OKC113-010000-
/O.CON.KTSA.SV.W.0370.000000T0000Z-200901T0000Z/
Osage OK-
629 PM CDT Mon Aug 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 629 PM CDT, a severe thunderstorm was located near Pearsonia,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sunset Lake... Pearsonia...
LAT...LON 3671 9650 3686 9649 3688 9625 3672 9621
TIME...MOT...LOC 2329Z 282DEG 10KT 3678 9641
HAIL...1.00IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:43 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 31, 2:43 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
243 PM CDT Mon Aug 31 2020
.DISCUSSION...
A lot to unpack here in the short term, and finer details will
remain difficult to predict for the next few days. What is certain
is that the pattern remains very active into at least mid week and
the threat of excessive rainfall, in particular along and south of
I-40, remains high. Add to this the recent heavy rainfall that
impacted areas of southeast OK and west central AR, and the
potential for rapid onset flash flooding and mainstem river
flooding will be present. A Flash Flood Watch has been issued
generally south of I-40 through Wed night.
This afternoon, a couple of important features noted. First a
synoptic cold front was moving into an increasingly unstable and
now weakly capped environment over north central OK. Second, an
outflow boundary was located across southeast into central OK.
This boundary has remained fairly active through the day as subtle
forcing continues to interact with it resulting in persistent
band of showers and thunderstorms from south of OKC to LeFlore
County. Additional lift will be arriving this afternoon from the
west and expect these boundaries to become increasingly active
through the evening, with severe storms possible. A persistent
signal in HRRR depicting storms developing over SW-central OK and
growing upscale and moving into southeast OK and this could
become a favored area for damaging wind potential this evening.
Increasing low level flow after 00z will transport additional
deep subtropical moisture north and as such expect continued
forcing and additional convection to develop overnight with the
emphasis on southern half of the forecast area. The pattern will
remain active with a frontal zone in place in the general vicinity
of the Red River and a trough currently over the Northern Rockies
continuing to dig south and cut off to our west. The resultant SW
flow will keep the front zone active until at least Wed night it
appears, thus the extra long watch duration. By Thu morning
several inches of rain likely long/south of I-40.
The evolution of this system remains unclear though it's impact
should wane during the later part of the week one way or other.
Still appears a weak front will bring some drier air in from the
north by about Friday, but moisture looks to return to some degree
by Sunday/Monday ahead of a more robust surge of cooler and drier
air for next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 85 71 83 / 70 60 70 70
FSM 73 81 73 82 / 80 80 70 90
MLC 71 80 70 79 / 90 90 80 80
BVO 70 85 69 82 / 70 60 60 50
FYV 69 80 68 79 / 80 80 70 80
BYV 71 82 69 82 / 70 80 60 80
MKO 72 80 70 79 / 80 80 70 80
MIO 71 82 69 81 / 70 70 60 70
F10 71 80 69 80 / 80 70 70 80
HHW 74 83 72 81 / 80 80 80 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for OKZ049-053-072>076.
AR...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for ARZ019-020-029.
&&
SHORT TERM...20
LONG TERM....14Hazardous weather outlook, Aug 31, 5:23 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 523 PM CDT Mon Aug 31 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 523 PM CDT Mon Aug 31 2020 ...SEVERE WEATHER POSSIBLE INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Late Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorms have developed across central Oklahoma late this afternoon to the south of a cold front. These storms will move east into parts of eastern Oklahoma early this evening, bringing a threat of damaging winds and large hail. An isolated tornado will also be possible. These storms are likely to weaken later this evening as they move east of Highway 75 into a more stable airmass. Additional thunderstorms are expected to move into parts of southeast Oklahoma by late evening or overnight. A few of these storms may also be severe. Heavy rainfall and flash flood potential will also be a concern later tonight, especially as these storms approach the Arkansas border, where heavy rain fell late last night and this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and Wednesday...Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... The unsettled weather pattern will continue on Tuesday and Wednesday as an upper level trough approaches from the northwest. Multiple rounds of thunderstorms with very heavy rainfall will be possible including the potential for flash flooding. Main-stem river flooding may also become an issue as more widespread rainfall occurs over the duration of the event. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 31, 4:53 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Tulsa OK 453 PM CDT Mon Aug 31 2020 OKZ054-312230- Osage OK- 453 PM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 530 PM CDT... At 453 PM CDT, a strong thunderstorm was located 3 miles north of Shidler, moving east at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Shidler... Grainola... Foraker... Pearsonia... Webb City... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Oklahoma. LAT...LON 3674 9674 3692 9675 3700 9638 3668 9637 TIME...MOT...LOC 2153Z 268DEG 6KT 3684 9666 Lacy
Special weather statement, Aug 31, 5:32 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Tulsa OK 532 PM CDT Mon Aug 31 2020 OKZ054-312300- Osage OK- 532 PM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 600 PM CDT... At 532 PM CDT, a strong thunderstorm was located 5 miles east of Shidler. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Shidler... Foraker... Pearsonia... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Oklahoma. LAT...LON 3667 9669 3688 9667 3690 9633 3662 9634 TIME...MOT...LOC 2232Z 278DEG 4KT 3677 9657 Lacy
Special weather statement, Aug 31, 6:06 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 606 PM CDT Mon Aug 31 2020 OKZ054-312330- Osage OK- 606 PM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 630 PM CDT... At 606 PM CDT, a strong thunderstorm was located over Pearsonia, moving east at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Foraker... Pearsonia... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Oklahoma. LAT...LON 3669 9652 3686 9660 3699 9633 3671 9620 TIME...MOT...LOC 2306Z 250DEG 5KT 3680 9648 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:06 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Aug 31, 3:29 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Aug 31, 3:48 AM CDT | Special Weather Statement | TSA | Okmulgee | 42 min |
| Aug 31, 3:55 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Aug 31, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 31, 4:19 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 41 min |
| Aug 31, 4:43 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 62 min |
| Aug 31, 4:58 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Aug 31, 5:01 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 31, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 50 min |
| Aug 31, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 45 min |
| Aug 31, 5:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Aug 31, 6:09 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 6:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 61 min |
| Aug 31, 7:16 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Aug 31, 7:30 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Aug 31, 9:02 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 2:06 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more | 55 hr |
| Aug 31, 2:11 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| Aug 31, 4:53 PM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Aug 31, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 62 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Aug 31, 6:06 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 31, 6:36 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Aug 31, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.